1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Why?

Discussion in 'Type 2 with Insulin' started by Katkeeper, Oct 31, 2015.

  1. Katkeeper

    Katkeeper Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    I am type 2 diabetic & inject insulin twice a day...but am told that I still have to take Metformin 2 x twice a day WHY?
    Metformin make me so ill, regular sickness bringing up bile - acute pains in my abdomen - tingling & numb feet & toes
    fatigue - constant tirdness - no energy. Is there an alternative or can I stop it all together?
     
  2. dawnmc

    dawnmc Type 2 · Well-Known Member

    Messages:
    2,427
    Likes Received:
    1,650
    Trophy Points:
    178
    What do the powers that be say? GPS and the like.
     
  3. Mep

    Mep Type 2 · Well-Known Member

    Messages:
    1,461
    Likes Received:
    906
    Trophy Points:
    173
    What type of insulin are you taking? Is it a mix of bolus & basal insulins like novamix? Or is it just a basal insulin only like lantus? I didn't tolerate metformin either, despite being on it for years. I think it's best you speak to your GP or your endocrinologist and ask for your treatment to be changed if it isn't working for you. If you're sick on metformin, there's no point staying on the drug and just be assertive as you can with your docs about it. There are other alternative treatments. If they already have you on insulin, then it is probably a matter of changing the insulin type you're using as each insulin has a different profile. What that means is that they all work slightly differently with when they peak, etc. It just may be you're on the wrong insulin. If you're placed on a good insulin regime, then you shouldn't need metformin as well unless you're very insulin resistant. Metformin is used to treat insulin resistance when people are on insulin. Also do they have you on insulin because of a c-peptide test result? or is it just they're trying to get your sugar levels under control faster? (The first question means you have to be on insulin because you don't produce a sufficient amount, the second question is because some docs use insulin as a way to get quick control if sugar levels are too high.) I hope you can get better treatment. Take care. :)
     
    #3 Mep, Nov 1, 2015 at 11:29 AM
    Last edited by a moderator: Nov 1, 2015
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook